Tuesday , 29 September 2020

A Case Report on Ceftriaxone Induced Hypersensitivity REACTION (Urticaria)

Pradeep Battula1, S. Afreen*2, A. Surekha2, V. Vijaya Prasad2
1Assistant professor, Department of pharmacy practice, CES College of Pharmacy, N.H-7, Chinnatekur, Kurnool, Andhra Pradesh, India.
2Pharm-D student Department of pharmacy practice, CES College of Pharmacy, N.H-7, Chinnatekur, Kurnool, Andhra Pradesh, India.

ABSTRACT
Ceftriaxone is a third generation cephalosporin’s group of broad spectrum antibiotic. It is active against gram positive and gram negative organism and is commonly used for respiratory tract infections, urinary tract infections and meningitis. Diagnosis of anaphylaxis is clinically based and usually straight forward. Usually ceftriaxone is well tolerated and serious adverse effect like anaphylaxis is rare.Hypersensitivity reaction with ceftriaxone is unusual but is potentially life threatening it is rapidly occurring reaction hence called immediate hypersensitivity reaction. Whenever the patient exposes to certain drugs (penicillin, cephalosoprins and aspirins) production of IgE E anti bodies occurs that fix to mast cells then again reexposure to same drug causes antigen – antibody reaction on mast cell surface then release of inflammatory mediators like histamine, 5HT, PG’S, LT’S, PAF occurs. These mediators cause the hypotension bronchospasm angioedema urticaria rhinitis and anaphylactic shock.Management of hypersensitivity reactions include Inj. Adrenaline 0.3-0.5ml, intramuscularly, Inj. Hydrocortisone 100-200mg intravenously, Inj. Pheneramine maleate 45mg intravenously.

Key words: ceftriaxone, 3rd generation cephalosporin’s, hypersensitivity reactions

Scroll To Top